Flash Flood, Brown
- When
- August 20, 3:00 AM CST to 3:11 AM CST
- Where
- Brown County, 10 mi S of Brownwood
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.774, -99.000 (the zone’s center; the record gives no point)
Several Farm to Market roads under water across the southern part of the county.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
Several Farm to Market roads under water across the southern part of the county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Aug 20, 2:02 AM CST, 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 302 AM CDT FRI AUG 20 2004 .SHORT TERM... A LOT OF WEATHER HAPPENING FOR AUGUST. COLD FRONT WAS ALONG I-20 AT 3 AM...WITH STORMS WITH HEAVY RAINS MOVING INTO THE ABILENE AREA. LARGE MCS (STORM COMPLEX) DEVELOPED IN EASTERN NEW MEXICO OVERNIGHT WITH NORTHWESTERLY FLOW ALOFT AND NE/E SURFACE WINDS. THIS COMPLEX OF STORMS HAD MOVED THROUGH LUBBOCK...AND WAS MOVING EAST. ANOTHER COMPLEX OF STORMS WAS AFFECTING THE BROWN COUNTY WITH VERY HEAVY RAINFALL. WILL ISSUE A FLASH FLOOD WATCH ALONG AND NORTH OF ROBERT LEE... BALLINGER...SAN SABA LINE UNTIL 4 PM. THESE AREAS MOST LIKELY TO SEE HEAVY RAINFALL TODAY (PARTICULARLY THIS MORNING) AS MCS SWEEPS EAST. THIS AREA IS ALSO HAS SATURATED GROUNDS DUE TO EARLIER HEAVY RAINFALL. ETA MODEL DIFFERS WITH THE GFS TODAY. THE ETA BEING MUCH WETTER. IT ALSO MOVES FRONT SOUTHWARD FASTER. IT ALSO HAS HIGHER POPS FOR TONIGHT AND SATURDAY NIGHT. HIGHER ETA POPS MAINLY DUE TO A COUPLE OF LATE NIGHT MCS...NOT GENERATED BY GFS MODEL. WILL TREND TOWARD ETA AS IT MORE CORRECTLY DEFINED THE MCS AND FRONT THIS MORNING. THAT SAID...MCS DEVELOPMENT NOTORIOUSLY DIFFICULT TO FORECAST. && .LONG TERM... NORTHWEST FLOW BECOMES MORE ZONAL BY SUNDAY...CONSEQUENTLY LITTLE IN THE WAY OF MCS DEVELOPMENT. WILL KEEP SLIGHT CHANCES OF THUNDERSTORMS ON SUNDAY...THEN DRY LATER IN THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 85 67 88 70 / 70 40 20 30 SAN ANGELO 91 70 91 70 / 40 30 20 30 JUNCTION 93 72 93 71 / 40 30 30 20 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH...ALONG AND NORTH OF A ROBERT LEE...BALLINGER... BRADY TO SAN SABA LINE UNTIL 4 PM. THIS INCLUDES ABILENE. && 04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 147 PM CDT THU AUG 19 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-201846- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 147 PM CDT THU AUG 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON AND CONTINUE INTO THE OVERNIGHT HOURS ACROSS WEST CENTRAL TEXAS...MAINLY ALONG AND NORTH OF AN OUTFLOW BOUNDARY FROM SAN ANGELO TO SAN SABA. LOCALLY HEAVY RAINFALL CAN BE EXPECTED...PRODUCING AN ADDITIONAL 1 TO 3 INCHES OF RAIN IN SOME LOCATIONS. THIS RAIN WILL FALL ON ALREADY SATURATED GROUND AND MAY CAUSE LOCALIZED AREAS OF FLASH FLOODING. IN ADDITION TO THE VERY HEAVY RAINFALL...FREQUENT LIGHTNING AND SMALL HAIL WILL BE LIKELY WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN... A WEAK FRONTAL BOUNDARY ACROSS THE PANHANDLE AND OKLAHOMA THIS AFTERNOON WILL SLIP SOUTHWARD INTO WEST CENTRAL TEXAS BY FRIDAY AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP...WITH A FEW STORMS PERHAPS REACHING SEVERE LIMITS. LARGE HAIL AND VERY HEAVY RAINFALL WILL BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. 07
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1143 PM CDT THU AUG 19 2004 TXZ099-200545- THROCKMORTON TX- 1143 PM CDT THU AUG 19 2004 ...THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER ALERT... AT 1137 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 16 MILES NORTHWEST OF ELBERT...OR ABOUT 12 MILES SOUTHEAST OF SEYMOUR...MOVING SOUTHEAST AT 20 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...ELBERT AT 1215 AM CDT. BE PREPARED FOR WINDS NEAR 50 MPH...SMALL HAIL...VERY HEAVY RAIN... AND DANGEROUS CLOUD TO GROUND LIGHTNING.
The national radar mosaic for the moment the first event began.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419819.